Upgrade to remove ads
Exam 4 review
Terms in this set (66)
Where will the nurse focus her assessment for a patient taking vancomycin?
Planning care for a patient taking furosemine IV for peripheral edema, which should the nurse include in her plan of care?
Assess for tinnitus, monitor serum potassium levels, recommend eating foods high in potassium
Caring for a patient on coumadin, and is about to begin taking bactrim to treat UTI, you should question the drug regimen because taking these two drugs concurrently can increase risk of
Caring for a patient who is about to begin taking nystatin to treat oral candida albicans that resulted from tetracycline therapy, which is best to include about using antifungal preparations?
swish the suspension in the mouth before swallowing
Caring for a patient who is about to begin taking gentamycin to treat an infection. the HCP should monitor the patient for which of the following?
A primary care provider is prescribing drug therapy for a patient whose sputum culture results indicating MRSA. Which of the following drugs should be administered?
Which of the following drugs should a prodiver prescribe for a patient who has a bacterial infection and an allergic reaction to penicillin?
A health care professional is reviewing the history of a patient who i s about to begin lasix therapy to treat HTN. Which of the following drugs that the patient takes should alert the health care professional?
A health care professional is caring for a patient who is about to begin iron dextran therapy, when administering the drug IM, the health care professional should take which of the following actions?
Administer test dose, monitor BP, have epinepherine available
A health care professional administers epoetin alfa subQ to a patient who has renal failure. The health care professional should monitor the patient for which of the following adverse effects?
A patient who is taking ferrous sulfate develops severe nausea and vomiting due to iron toxicity. Which of the following drugs should the health care professional use to treat this complication?
After teaching a patient about the action of spironolactone, the nurse determines that the teaching was successful when the patient states which of the following?
I need to make sure I don't eat too many high potassium foods"
What is the priority nursing intervention prior to beginning antibiotic therapy?
Obtain specimen for C&S
HCP is caring for a pt who is about to begin taking ferrous sulfate to treat iron-deficiency anemia. when talking with the patient about the drug, the hcp should include which of the following instructions?
eat iron enriched foods
Pt is taking ferrous sulfate to treat iron-deficiency anemia and develops severe nausea and vomiting due to iron toxicity. Which of the following drugs should the hcp use to treat this complication?
Pt is taking warfarin arrives at the ER dept and reports rectal bleeding. which of the following drugs should the hcp have available?
A patient is taking warfarin and Bactrim could suffer from what due to a combination of these drugs?
bleeding (bactrim increases effects of warfarin)
caring for a pt taking phenytoin control seizures. nurse should know that phenytoin may decrease desired effect of what med?
pt is about to begin clopidegrel to prevent stent stenosis, the HCP should monitor pt for which of the following adverse reactions?
pt is about to being taking clopidegrel to prevent thrombus formation. HCP should question the use of clopidegrel by a pt who has which of the following?
peptic ulcer disease
a hcp is preparing to administer the prescribed dose of filgrastim to a patient. the pts lab results indicate that the pt has a high WB count at 17,000. which of the following actions should the hcp take?
Clarify the order
Filgrastim for neutropenia--monitor labs for effectiveness
Filgrastim for neutropenia stimulates WBC production..WBC indicates normal ref range
pt undergoing bone marrow transplant following high dose chemo. which of the following drugs should the healthcare professional expect the pcp tp prescribe to reduce pt risk of infection?
hcp is caring for a pt who is about to begin alteplase therapy. the hcp should monitor the pt for which of the following indications of a possible adverse effect?
hcp caring for pt who is about to begin taking alteplase to treat acute MI. the hcp should understand the drug is most effective when the pt receives it --
within 3 hrs of symptom onset
a healthcare profession is caring for a pt who is about to begin alteplase therapy to treat pulmonary embolism. which of the following drugs should the healthcare provider have available in the event of a severe adverse reaction?
aminocaproic acid (Amicar)
a client is diagnosed with an acute MI and is receiving tissue plasminogen activator, alteplase. which of the following is a priority nursing intervention?
monitor for signs of bleeding
pt is about to begin facotr VIII therapy to treat hemophilia A. when adminstering factor VIII which of the following actions should the HCP take?
have emergency equipment ready
hcp is caring for a pt who has mild hemophilia A and is about to begin taking desmopressin to prevent bleeding. the hcp should monitor for which adverse reactions>
monitor for decreased urinary output when dealing with diabetics
a hcp is caring for a pt who is about to begin iron dextran therapy. when administering the drug IM, the healcare professional should take which of the following actions?
Administer test dose, monitor BP and have epinepherine available
an ed nurse is caring for a patient who is receiving furosemide for tx of pulmonary embolism. which of the following will the nurse monitor to observe for adverse effects of the drug?
a hcp is planning care for a client who is receiving furosemide IV for peripheral edema. which of the following should the nurse include in the plan of care?
assess for tinnitus, monitor serum potassium levels, recommend eating food high in potassium
client receiving furosemide for HF. what client statment indicates the need for further teaching?
I will see my pcp weekly to have my BP taken
pt with CHF given furosemide, monitor for?
a hcp is reviewing the hx of a pt who is about to begin furosemide therapy to tx htn. which of the following drugs that the patient takes should alert the hcp to take further action?
a hcp is caring for a pt who is about to begin taking nitrofurantoin to treat a UTI. The healthcare professional should tell the pt to report which of the adverse effects?
Administer imipenem cautiously with patients who have--
Pt taking imipenem to tx bacterial infection reports inability to eat, mouth pain--what should be suspected?
which of the following drugs should the provider prescribe for a pt who has bacterial infection and is allergiv to penicillin
a pt is allergic to penicillin but has bacterial memingitis, what antiobiotic can that patient be prescribed?
because a pt is allergic to penicillin, they have been given another antibiotic, what should be available in case the pt is allergic to this antibiotic
pt has steptococcal pharyngitis and is allergic to penicillin, what med is an acceptable alternative?
erythromycin can cause?
pt is taking cipro to treat a UTI and has RA, for which he takes prednisone. what adverse effects should the pt report?
pt taking cipro to tx respiratory tract infection reports dyspepsia. What instructions should be given?
take an antacid at least 2 hrs after taking the drug, because antacids decrease absorption
while administering IV cefepime to a pt to treat bacterial meningitis, the health care provider finds the IV site showing signs of thromboplebitis
pt starts ketoconazole to tx systemic mycoses, include what pt teaching?
take with food, take with 8oz of OJ
pt is about to begin taking ketoconazole to tx fungal infection. pt should report what adverse drug effect?
pt is going to take keflex to treat bacterial meningitis. what lab should be monitored?
pt is taking amoxicillin and reports rash and wheezing. what instructions should be provided
call 911 immediately
start amoxicillin for 1st time to treat ear infections, what priority finding should nurse report to pcp
when administering vancomycin IV, what should the nurse be watchful for?
do not mix with other drugs
monitor IV insertion site
monitor vital signs
dilute the drug before administering
patients given vancomycin should be closely watched for
while a pt is receiving vancomycin, they become flushed, what other side effect should the nurse expect
pt respiratory tract infection being treaten with gentamicin, what do you report?
what adverse effect are we concerned about with genatmicin?
gentamicin is contraindicated with pts that are also taking
hcp is caring for a pt about to take gentamicin therapy to treat an infection. the hcp should monitor for which of the following?
swish and swallow
pt starting bactrim to treat uti instruct the pt to report which serious adverse effect?
drink 8-10 glasses of water daily--prevent renal damage
pt taking flagyl should use cautiously if they have what disorder?
hcp is caring for a pt who is about to begin furosemide to tx HTN. which of the following drugs that the patient takes should alert the hcp to take further actions
do not drink with alcohol
which statement indicates a patient needs further teaching on tetracycline therapy
i will take this med with an antacid
pt starting oral tetracycline to treat acne vulcaris. which instructions should you include
report mouth pain, take 1 hr before meals, wear sunscreen
monitoring pt taking spironolactone, what serum lab result should nurse report to provider?
YOU MIGHT ALSO LIKE...
Pharmacology Test #2, Pharmacology #3, Pharmacolog…
OTHER SETS BY THIS CREATOR
Exam 2 review
diazepam (Valium), alprazolam (Xanax)
OTHER QUIZLET SETS
GCSE Psychology - Research Methods Section A Feedb…
Antepartum Diagnostic Tests
A & P Exam 1